Thunderstorm Wind, San Diego
- When
- August 25, 1:36 PM PST to 1:45 PM PST
- Where
- San Diego County, Pine Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.817, -116.517
Power lines blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Power lines blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 25, 1:04 PM PST, 32 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 204 PM PDT MON AUG 25 2003 .SYNOPSIS...MONSOON FLOW AROUND AN UPPER LEVEL HIGH PRESSURE CENTER OVER ARIZONA WILL CONTINUE WARM AND MUGGY CONDITIONS THIS WEEK...WITH CHANCES OF STRONG THUNDERSTORMS IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS. A FEW SHOWERS AND THUNDERSTORMS COULD STRAY WEST OF THE MOUNTAINS AS WELL. OTHERWISE A SHALLOW MARINE LAYER WILL CONTINUE AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG NEAR THE COAST. DISCUSSION...STRONG THUNDERSTORMS WELL UNDERWAY THIS AFTERNOON AND EXPECTED TO CONTINUE WITH SOME DRIFT OFF THE MTNS TO THE WEST AS THE AFTERNOON WEARS ON. LOW CLOUDS CONTINUE AT THE SAN DIEGO CNTY BEACHES WITH ONSHORE GRADIENTS RUNNING NEAR 4 MBS TO THE LOWER DESERTS. 12Z AVN RUN SHOWS QUASI-STATIONARY UPPER HIGH OVER AZ TO CONTINUE INTO THE WEEKEND WITH SOME MONSOONAL MOISTURE CONTINUING. THE UPPER AND MID LEVEL FLOW VEERS TO A MORE SOUTHERLY DIRECTION TUE WHICH SHOULD HELP TO KEEP ACTIVITY OUT OF THE COASTAL AND VALLEY AREAS. LATEST HURRICANE TRACK PROJECTS IGNACIO TO MOVE NW OVER COLD WATERS WEST OF BAJA. UPPER FLOW WILL BE WEAK THOUGH AND WE WILL LIKELY SEE PROJECTIONS CHANGE WITH TIME. IN ANY CASE SOME RESIDUAL MOISTURE FROM THE REMNANTS WILL BE POSSIBLE HERE LATE IN THE WEEK. LONGER RANGE UK AND EC MODELS HOLD THE RIDGE OVER US INTO THE WEEKEND WHILE THE GFS WAS BREAKING THE RIDGE DOWN FASTER WITH THE LAST RUN. WILL KEEP LABOR DAY DRY FOR NOW IN THE EXTENDED...BUT GIVEN THE TIME OF YEAR AND OUR WELL DEVELOPED MONSOON...NOT MUCH CONFIDENCE. SAN...FLASH FLOOD WATCH...SEE LAXFLSSGX. NNNN
CAZ042-043-048-050-055>058-060>062-261300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWEST CALIFORNIA CONTINUES THROUGH 900 PM TONIGHT. REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY POSSIBLE HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT FOR... SAN BERNARDINO COUNTY MOUNTAINS... RIVERSIDE COUNTY MOUNTAINS... SAN DIEGO COUNTY MOUNTAINS... APPLE AND YUCCA VALLEYS... COACHELLA VALLEY... SAN DIEGO COUNTY DESERTS... TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. MACKECHNIE
The San Diego radar (KNKX), 50 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369437.